Skip to content
My WebMD Sign In, Sign Up
Feeling ill
avatar
RADBA3317 posted:
I have now been on MTX for 1 month....I have noticed no change in pain but nauseated after taking MTX.

Anybody else?
Reply
 
avatar
KimRAno responded:
Stick with the Methotrexate as the pain will become a little more bearable. I was one it for 4 months before the pain was manageable. Once the pain had subsided, the feeling of nausea and unwellness was starting to take its toll on my work and everyday life. I was told by my specialist that I would have to be on MethX for the rest of my life. I was distressed as it made me feel bad and affected my work and quality of life. So once the pain was manageable, I decided to take myself off it (much to the distress of family and my doctor). I've now been managing without MethX for the last two years and only take anti inflammatory when I really need them. Some days are bad but that's only when I don't look after myself. When first diagnosed I went on a very strict alkaline diet and gave up all dairy — especially milk. If I drink milk now, or have diary of any kind, I can feel the effects within days and they are serious. I strongly suggest that you TOTALLY GIVE UP DAIRY (try Bonsoy) at least for a while to see how it affects you. My doctor was surprised and pleased with the progress he said he's never seen such a quick recovery and now I don't' do anything special with my diet apart from no dairy. I still have a little pain but for me it easier to manage that the side effects of the Methotrexate. My advice is to 'refuse to have this disease don't always take what your doctor says as gospel and do a lot natural research of your own. It won't always be as bad as it is now.
 
avatar
Born_to_be_blonde replied to KimRAno's response:
I agree with KimRAno - you want to stick with the Methotrexate. Im 27 and was just diagnosed 3-4 months ago. I have only started to notice pain relief within the last two weeks. I started taking 15mg (6 pills) and would get violently sick within several hours. I did a little research and found that the self injection may have less side effects so I started doing that 3 weeks ago and the side effects are not nearly as bad. Now that my pain has subsided I too have had a lot of nausea and feeling of unwellness. By the time I feel better its time for my shot again. I hope this passes. Good luck with your medicine and Im sorry for your diagnosis.


Featuring Experts

Scott Zashin, MD is a clinical assistant professor at the University of Texas, Southwestern Medical School and maintains a private practice at Presb...More

Helpful Tips

Dry eyes and dry mouthExpert
Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
Was this Helpful?
32 of 39 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.